Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 224, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2006, 8:12 PM CDT for Divide County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 10, 2006, 8:39 PM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Divide County, ND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:15 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 10, 3:15 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR PARAGRAPH 3 IN SHORT TERM. NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU AUG 10 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... TONIGHT...SURFACE LOW PRESSURE LINGERS ACROSS THE FORECAST AREA. THIS ALONG WITH AN APPROACHING SHORTWAVE FROM MONTANA WILL AID IN THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF THE DAY. THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON OVER FAR SOUTH CENTRAL NORTH DAKOTA AND HAVE SHOWN SEVERE CHARACTERISTICS. AIR MASS OVER THE FORECAST AREA THIS AFTERNOON APPEARS TO BE UNSTABLE WITH CAPES AROUND 2000 J/KG OVER THE SOUTH CENTRAL. THE MOST FAVORABLE SHEAR FOR SEVERE CONVECTION THIS AFTN/EVE WILL LIKELY BE IN THE FAR SOUTH CENTRAL PART OF THE FORECAST AREA...WHERE SOME SUPERCELL THUNDERSTORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS ATTM. AS A RESULT...HAVE LEFT CHANCE OF THUNDERSTORMS IN THE CENTRAL/EASTERN PART OF THE CWA TONIGHT...WITH A CHANCE FOR SEVERE SOUTH CENTRAL. SHORTWAVE WILL CONTINUE TO PROGRESS EASTWARD INTO THE DAKOTAS ON FRIDAY ALONG WITH A STRONG SURFACE COLD FRONT. STRONG SURFACE HEATING AND A GOOD AMOUNT OF LOW LEVEL MOISTURE WILL MAKE FOR ANOTHER UNSTABLE AIR MASS OVER PARTS OF THE FORECAST AREA ON FRI. STEEP LAPSE RATES AND STRONG VERTICAL SHEAR MAY SUPPORT ANOTHER THREAT FOR SEVERE. HAVE INCREASED POPS OVER THE CENTRAL/EASTERN CWA FOR FRI NIGHT/SAT MORNING AS MODELS SEEM TO PAINT A GOOD SHOT AT PRECIPITATION DURING THIS TIME FRAME AS SOUTHERLY LLJ INCREASES TO AROUND 40 KT OVER THE AREA. BEST CHANCE FOR PRECIPITATION FOR SAT/SUN WILL BE ON SATURDAY AS THE MID LEVEL TROUGH SLIDES EASTWARD. LEFT MONDAY DRY AS DRY NORTHWEST FLOW ALOFT RETURNS TO THE REGION IN RESPONSE TO BUILDING RIDGE TO THE WEST. AS FOR TEMPERATURES...FRIDAY SHOULD BE THE WARMEST DAY OF THE PERIOD WITH TEMPERATURES NEARING 100F IN THE FAR WEST. BEYOND THAT...TEMPERATURES WILL FOLLOW A COOLING TREND FROM NW TO SE. THE ENTIRE FORECAST AREA SHOULD SEE BELOW NORMAL TEMPERATURES FOR SUNDAY WITH HIGHS IN THE UPPER 70S AND LOWER 80S. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... MODELS AGREE WITH BRIEF COOL DOWN MONDAY...THEN BUILDING UPPER LEVEL RIDGE BACK INTO THE REGION TUESDAY NIGHT INTO WEDNESDAY. THE REGION WILL RETURN TO UPPER LEVEL SOUTHWEST FLOW WEDNESDAY...WITH LEE SIDE LOW DEVELOPMENT IN EASTERN MONTANA. BEST CHANCES FOR PRECIPITATION WILL BE WEDNESDAY INTO THURSDAY...WITH H500 WAVE AND SURFACE FRONT PUSHING NORTHEAST INTO THE REGION. HAVE UPDATED POPS TO 20S AND 30S AS MODEL CONSISTENCE IS VERY HIGH AT THIS POINT. A SMALLER CHANCE IS POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH STRONG LL JET ADVECTING MOISTURE NORTH UNDER STEEP MID LEVEL LAPSE RATES. OTHER RAIN CHANCES HAVE BEEN ADDED FOR THURSDAY INTO FRIDAY MORNING...WITH POSSIBLE SLOWER MOTION OF FRONTAL SYSTEM. TEMPS LOOK TO BE SEASONAL MONDAY INTO TUESDAY...WITH 90S LIKELY AGAIN WEDNESDAY AND THURSDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && CH/TWH/JC
Hazardous weather outlook, Aug 10, 4:35 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT THU AUG 10 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 435 AM CDT THU AUG 10 2006 /335 AM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY...WITH SEVERE STORMS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, Aug 10, 3:28 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 6 NNW KELDRON 46.02N 101.84W
08/10/2006 E1.00 INCH SIOUX ND TRAINED SPOTTER
HAIL LASTED 20 MINUTES
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:21 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 39 min |
| Aug 11, 4:36 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 54 min |
| Aug 11, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 48 min |
| Aug 11, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 37 min |
| Aug 11, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 64 min |
| Aug 11, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Aug 11, 6:48 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.